Thunderstorm Wind, Osage
- When
- April 13, 3:15 PM CST
- Where
- Osage County, 1.38 mi N of Prue
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.250, -96.320
Thunderstorm wind gusted to around 65 mph.
A strong cold front and dry line moved into eastern Oklahoma during the early afternoon hours of the 13th. Severe thunderstorms formed on these boundaries and moved eastward during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong cold front and dry line moved into eastern Oklahoma during the early afternoon hours of the 13th. Severe thunderstorms formed on these boundaries and moved eastward during the afternoon and evening hours. Large hail up to golfball size and damaging wind gusts up to around 80 mph occurred as the storms moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 3:09 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT SUN APR 13 2014
.DISCUSSION...
SQUALL LINE DEVELOPING ALONG THE COLD FRONT IS EXPECTED TO
CONTINUE TO BUILD SOUTH AND SWEEP ACROSS THE ENTIRE FORECAST AREA
LATE THIS AFTERNOON AND THIS EVENING AS SHOWN BY THE LATEST RUNS
OF THE HRRR AND LOCAL IN-HOUSE MODELS. THE MAIN SEVERE WEATHER
THREAT WILL LIKELY BE TRANSITIONING FROM HAIL TO DAMAGING WINDS
OVER TIME...WITH TORNADO PROBABILITIES BEING QUITE LOW DUE TO THE
LINEAR NATURE OF THE STORMS. INSTABILITY DECREASES WITH EASTWARD
EXTENT DIE TO PERSISTENT CLOUDS/SHOWERS IN SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS SO THERE IS ALSO SOME QUESTION AS TO WHETHER
STORMS WILL MAINTAIN THEIR INTENSITY INTO THIS EVENING.
MUCH COLDER AIR WILL OVERSPREAD THE AREA BEHIND THE FRONT. SOME
LIGHT RAIN WILL BE POSSIBLE MONDAY AHEAD OF A SECONDARY UPPER TROF
BUT AMOUNTS WILL BE VERY LIGHT. CLEARING SKIES AND LIGHT WINDS
WILL RESULT IN A FREEZE IN ALL AREAS TUESDAY MORNING AND HAVE NOW
PLACED THE ENTIRE FORECAST AREA UNDER A FREEZE WARNING. MOST
LOCATIONS WILL BE VERY NEAR THE COLDEST TEMPERATURES EVER RECORDED
FOR SO LATE IN THE SEASON...WHICH AT TUL/MLC/FYV/FSM ARE THE SAME
AS THE RECORD LOWS FOR THE DATE OF APRIL 15TH.
TEMPERATURES WILL WARM BACK CLOSER TO NORMAL FOR THE REST OF THE
WEEK INTO NEXT WEEKEND...WITH SHOWER AND THUNDERSTORM CHANCES
THURSDAY/THURSDAY NIGHT AND AGAIN SATURDAY NIGHT/SUNDAY.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 47 28 61 / 50 30 0 0
FSM 46 50 28 61 / 80 30 10 0
MLC 41 48 29 61 / 60 20 10 0
BVO 36 47 25 61 / 40 30 0 0
FYV 39 43 24 57 / 80 30 10 0
BYV 40 43 25 56 / 80 40 10 0
MKO 40 47 27 60 / 60 30 10 0
MIO 37 44 26 59 / 50 40 10 0
F10 39 47 28 61 / 50 20 10 0
HHW 46 52 30 60 / 70 20 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....05
PLATEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 116 PM CDT SUN APR 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CDT SUN APR 13 2014 ...SEVERE WEATHER EXPECTED MID AFTERNOON THROUGH EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID AFTERNOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...MAINLY WEST OF HIGHWAY 69 IN OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS SHOULD START AROUND MID AFTERNOON WEST OF HIGHWAY 75...THEN GRADUALLY MOVE EASTWARD...REACHING WESTERN ARKANSAS AND SOUTHEAST OKLAHOMA EARLY THIS EVENING. THE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS ALONG THE FRONT BY THE TIME THE FRONT REACHES FAR EASTERN OKLAHOMA AND MOVES INTO ARKANSAS. WINDS AT THE SURFACE AND ALOFT WILL SUPPORT SUPERCELLS AND THE POTENTIAL FOR TORNADOES. HOWEVER...LARGE HAIL WILL BE THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. HEAVY RAIN AND ISOLATED FLASH FLOODING WILL ALSO BE A LIMITED THREAT OVER SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... MUCH COOLER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT. WINDS WILL ALSO BE STRONG ON MONDAY. FIRE DANGER WILL BE LESS ON TUESDAY DUE TO LIGHT WINDS...BUT WILL INCREASE AGAIN ON WEDNESDAY AS WINDS INCREASE AND HUMIDITY REMAINS LOW. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS ANOTHER FRONT MOVES INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN APR 13 2014
OKZ054-059-132015-
OSAGE OK-PAWNEE OK-
232 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 232 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES WEST OF APPERSON TO 26 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...FORAKER...GRAINOLA...PAWNEE...SKEDEE AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9643 3698 9642 3627 9663 3626 9693
3633 9694 3633 9704 3651 9704 3656 9691
3658 9690 3659 9705 3668 9707 3670 9704
3669 9695 3675 9689 3675 9683 3679 9676
3701 9675
TIME...MOT...LOC 1932Z 246DEG 52KT 3688 9708 3637 9722SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT SUN APR 13 2014
OKZ054-132100-
OSAGE OK-
324 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 324 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GRAINOLA TO 4 MILES SOUTH OF
APPERSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND WAH SHA SHE STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9610 3700 9610 3686 9606 3667 9684
3677 9683 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 2024Z 257DEG 26KT 3703 9658 3670 9671The Tulsa radar (KINX), 68 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
19 hail, 14 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusted to around 65 mph.
Thunderstorm wind gusted to around 60 mph.
Strong thunderstorm wind destroyed a shed at 106th Street N. and 161st East Avenue.
Strong thunderstorm wind blew down numerous large tree limbs.
Strong thunderstorm wind blew the roof off of a shed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
Thunderstorm wind gusted to around 60 mph.
Thunderstorm wind gusted to around 60 mph.
Thunderstorm wind gusted to around 60 mph.
Strong thunderstorm wind damaged homes and blew over a four wheeler.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down trees.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510814, 510815, 510816, 510817, 510818, 510819, 510820, 510821, 510822, 510823, 510824, 510825, 510826, 510827, 510828, 510829, 510830, 510831, 510832, 510833, 510834, 510835, 510836, 510837, 510838, 510839, 510840, 510841, 510842, 510843, 510844, 510845, 510846.